Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 64, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2013, 4:16 PM CDT for Choctaw County, Oklahoma. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2013, 4:16 PM CDT (21:16 UTC)
- Expired
- May 15, 2013, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 182 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:20 PM CDT | HAIL 0.88 | Grant, OK | ABOUT NICKEL SIZE HAIL FELL AT THE CHOCTAW CASINO. |
| May 15, 4:25 PM CDT | HAIL 1 | 1 W Hugo, OK | REPORT FROM NSSL SHAVE PROJECT |
| May 15, 4:26 PM CDT | HAIL 1 | 2 Wnw Hugo, OK | REPORT FROM NSSL SHAVE PROJECT |
| May 15, 4:30 PM CDT | HAIL 1 | Hugo, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS54 KTSA 152116
SVRTSA
OKC023-152145-
/O.NEW.KTSA.SV.W.0064.130515T2116Z-130515T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT WED MAY 15 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 445 PM CDT
* AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
GOODLAND...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GOODLAND...HUGO...SAWYER...RAYMOND GARY STATE PARK...MESSER...HUGO
LAKE STATE PARK AND FORT TOWSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3388 9547 3387 9551 3389 9551 3388 9555
3392 9556 3393 9559 3391 9564 3415 9551
3413 9514 3386 9536 3386 9542
TIME...MOT...LOC 2117Z 205DEG 29KT 3391 9551
$$2 follow-up statements
239 WWUS54 KTSA 152138 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 438 PM CDT WED MAY 15 2013 OKC023-152145- /O.CON.KTSA.SV.W.0064.000000T0000Z-130515T2145Z/ CHOCTAW OK- 438 PM CDT WED MAY 15 2013 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHERN CHOCTAW COUNTY... AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR APPLE...MOVING NORTHEAST AT 35 MPH. STORM HAZARDS INCLUDE... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...APPLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3403 9538 3407 9555 3415 9551 3414 9527 TIME...MOT...LOC 2138Z 205DEG 29KT 3412 9543 $$
842 WWUS54 KTSA 152145 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 445 PM CDT WED MAY 15 2013 OKC023-152155- /O.EXP.KTSA.SV.W.0064.000000T0000Z-130515T2145Z/ CHOCTAW OK- 445 PM CDT WED MAY 15 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW COUNTY EXPIRES AT 445 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3403 9538 3407 9555 3415 9551 3414 9527 TIME...MOT...LOC 2138Z 205DEG 29KT 3412 9543 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:42 PM CDT, 34 minutes earlier.
Area forecast discussion, May 15, 3:42 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 342 PM CDT WED MAY 15 2013 .DISCUSSION... MID LEVEL CIRCULATION LIFTING INTO CENTRAL OKLAHOMA IS IN THE PROCESS OF CLOSING INTO A MORE DEFINED LOW CENTER...WHICH WILL VERY SLOWLY TRACK EASTWARD AND MAINTAIN AN INFLUENCE ON THE REGIONAL WEATHER TONIGHT THROUGH THURSDAY. ONGOING CONVECTION ACROSS CENTRAL OK INTO WESTERN AR IS OPERATING IN AN UNSTABLE YET WEAKLY SHEARED ENVIRONMENT WHICH WILL SUPPORT ISOLATED SVR POTENTIAL INTO THE EVENING. CONVECTION IS EXPECTED TO BE MAINTAINED INTO THE OVERNIGHT HOURS AS A PLUME OF HIGHER MOISTURE CONTINUES TO BE ADVECTED ALONG THE EASTERN PERIPHERY OF THE UPPER LOW CENTER. EXPANSIVE CLOUDS / PRECIP WILL CONTINUE THE COOLER HIGH TEMPS ON THURSDAY. RIDGING ALOFT STRENGTHENS FRIDAY IN THE WAKE OF THE UPPER LOW WITH RAPIDLY WARMING LOW LEVEL TEMP PROFILES. THIS WILL ALSO SERVE TO STRENGTHEN THE LOW LEVEL CAPPING INVERSION WHICH WILL BE IN PLACE AHEAD OF THE NEXT UPPER TROUGH WHICH WILL BEGIN TO INFLUENCE THE PLAINS ON SATURDAY. CURRENT DATA FAVORS THE NECESSITY OF APPRECIABLE SFC BOUNDARIES TO FOCUS STORMS GIVEN THE CAPPED NATURE OF THE WARM SECTOR...AND THE CLOSEST BOUNDARY TO OUR AREA WILL BE THE SHARPENING DRYLINE ACROSS WESTERN OK. STORMS WHICH DEVELOP ALONG THIS ZONE FRIDAY WILL STRUGGLE TO MAKE IT THIS FAR EAST BEFORE DISSIPATING...WITH THE DRYLINE SHIFTING SLIGHTLY FURTHER EASTWARD ON SUNDAY WITH THE LIKELIHOOD OF A PASSING SPEED MAX AIDING INTO STORM DEVELOPMENT. FORECAST SHEAR/INSTABILITY PARAMETERS WILL FAVOR SUPERCELLS THAT MAY EVOLVE INTO A LARGER COMPLEX SUNDAY NIGHT...WITH NORTHERN LOCATIONS THE MOST LIKELY TO BE IMPACTED. STORM OUTFLOW AND/OR A WEAK COLD FRONT LOOK TO BE IN THE AREA ON MONDAY...AND AGAIN STRONG INSTABILITY WILL DEVELOP ALONG AND SOUTH OF THE BOUNDARY. FLOW ALOFT REMAINS STRONG HOWEVER THE LOW LEVEL FLOW LOOKS TO WEAKEN AND VEER CONSIDERABLY...WITH THIS SCENARIO FAVORING SVR STORMS INITIALLY ALONG AND NEAR THE BOUNDARY WITH A TRANSITION TOWARD HEAVY RAIN CONCERNS AS THE BOUNDARY SLOWLY SAGS SOUTHWARD. STORM CHANCES MAY LINGER INTO TUESDAY PENDING THE SOUTHWARD PUSH OF THE SFC BOUNDARY...WHILE THE FLOW ALOFT LOOKS TO TRANSITION TO UPPER RIDGING AND LESS ACTIVE BY MID/LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 78 66 84 / 60 30 10 10 FSM 64 74 64 80 / 70 60 30 10 MLC 64 74 65 80 / 70 40 10 10 BVO 62 79 62 87 / 50 30 10 10 FYV 61 73 60 80 / 70 50 30 10 BYV 60 72 61 82 / 60 50 30 10 MKO 63 75 63 82 / 70 50 10 10 MIO 63 77 63 85 / 50 40 20 10 F10 64 75 65 81 / 70 30 10 10 HHW 63 76 65 80 / 60 40 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
Hazardous weather outlook, May 15, 1:15 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 115 PM CDT WED MAY 15 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-160615- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 115 PM CDT WED MAY 15 2013 ...THUNDERSTORMS WITH LIMITED SEVERE POTENTIAL THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD ACROSS EASTERN OKLAHOMA AND INTO NORTHWEST ARKANSAS EARLY THIS AFTERNOON AS A LOW PRESSURE SYSTEM WAS POSITIONED OVER SOUTHWEST OKLAHOMA. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE THROUGH THE REGION TONIGHT AS THE LOW PRESSURE MOVES NORTHEASTWARD. A FEW OF THESE STORMS THIS AFTERNOON AND OVERNIGHT COULD REACH SEVERE LIMITS WITH LARGE HAIL BEING THE MAIN THREATS. MOST OF THE STRONGER THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS WITH SMALL HAIL AND BRIEF HEAVY RAIN. THE THREAT FOR LOCALIZED HEAVY RAINFALL WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS... PRIMARILY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY... SEVERE THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SHOWER AND THUNDERSTORM CHANCES ARE EXPECTED TO BE ONGOING THURSDAY MORNING ACROSS THE REGION BEFORE THE MAIN UPPER LOW SHIFTS EAST DURING THE DAY. THUNDERSTORM CHANGES INCREASE AGAIN OVER THE WEEKEND AS A STRONGER UPPER LEVEL STORM SYSTEM IS FORECAST TO PUSH OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS ON SUNDAY AND MONDAY. MODERATE INSTABILITY...COUPLED WITH STRENGTHENING WIND FIELDS ALOFT SUGGEST A THREAT FOR SEVERE STORMS BOTH DAYS...SOME SIGNIFICANT...INCLUDING THE POSSIBILITY OF TORNADOES. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN AS A COLD FRONT SLOWLY MOVES ACROSS THE AREA. ADDITIONAL THUNDERSTORM CHANCES WILL REMAIN POSSIBLE INTO TUESDAY BEFORE THE COLD FRONT FINALLY EXITS THE REGION. EMERGENCY MANAGEMENT PLANNING STATEMENT... PERSONS SHOULD BE PREPARED FOR THE POSSIBILITY OF MULTIPLE ROUNDS OF SEVERE WEATHER SUNDAY AND MONDAY. SEVERE WEATHER THREATS... INCLUDING SPECIFIC TIMING...WILL CONTINUE TO BE REFINED IN THE UPCOMING DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 15, 4:09 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT WED MAY 15 2013
OKZ053-152200-
CHOCTAW OK-
409 PM CDT WED MAY 15 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW
AT 410 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ORD...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...FROGVILLE...GRANT...
GOODLAND...SAWYER...FORT TOWSON...SWINK...MESSER...HUSKEY...FALLON...
APPLE...HUGO LAKE STATE PARK AND RAYMOND GARY STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3388 9547 3387 9551 3389 9551 3388 9555
3393 9557 3392 9562 3414 9550 3415 9515
3409 9515 3387 9530 3388 9533 3387 9534
3386 9542
TIME...MOT...LOC 2110Z 209DEG 30KT 3385 9553The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 4:09 PM CDT | Special Weather Statement | TSA | Choctaw | 51 min |
| May 15, 5:01 PM CDT | Special Weather Statement | TSA | Okfuskee | 29 min |
| May 15, 6:37 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.